MAUDE Adverse Event Report: GYRUS ACMI, INC. UROPASS AS 12/14FR X 46 CM 5/BX; URETERAL CATHETER

GYRUS ACMI, INC. UROPASS AS 12/14FR X 46 CM 5/BX; URETERAL CATHETER
Model Number 61246BX
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date, this device has not been returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
An olympus representative reported to olympus on behalf of the customer that during bilateral endoscopic combined intra-renal surgery (ecirs) using this ureteral access sheath, the tip of the access sheath broke while inside the patient.The broken tip has been retrieved.There were no reports of patient or user harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection inside a plastic bag with none of the original packaging.The device was removed from the bag and inspected.The dilator was inserted into the blue sheath, the tip of the dilator appeared to have been fractured.The tip appeared to have been fragmented.None of the fragments were returned.The dilator was removed from the sheath and it was extremely brittle, towards the tip, the dilator was broken when attempted to be bent slightly.The reportable malfunction was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of formal investigation, the root cause was found to be embrittlement and degradation of the dilator polymer due to variable storage methods and environment exposure in health care facilities.As a result, the uropass device shelf life was reduced from 60 months to 30 months in 2019.Given the result of the previous dilator break investigation and given the result of this complaint¿s investigation, particularly the fact that the part in question was expired at the time of the incident, this root cause cannot be confirmed.Olympus will continue to monitor field performance for this device.

Brand Name
UROPASS AS 12/14FR X 46 CM 5/BX
Common Device Name
URETERAL CATHETER
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16542516
Report Number3003790304-2023-00119
Device Sequence Number6520881
Product Code KNY
UDI-Device Identifier00821925035416
UDI-Public00821925035416
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K051593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number61246BX
Device Lot Number61246BX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2401-2023
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown